Low‐Dose Aspirin Induced Gastric Ulcer in a Patient With TIA : A Clinical Caution for Aspirin Therapy Without Gastroprotection
Abstract
ABSTRACT Balancing the cerebrovascular benefits of low‐dose aspirin (LDA) with its significant gastrointestinal (GI) bleeding risk is a critical challenge in secondary stroke prevention. We describe a cautionary case of a 60‐year‐old male who, 6 months after starting LDA for a transient ischemic attack (TIA), presented with a life‐threatening upper GI bleed. The patient had not been prescribed a prophylactic proton pump inhibitor (PPI). Investigations revealed a hemoglobin of 9.6 g/dL and multiple gastric ulcers on endoscopy, with negative testing for Helicobacter pylori . This case of a preventable, severe adverse event serves as a stark reminder that guideline‐recommended gastroprotection is not optional but essential. Systematic risk assessment and PPI co‐prescription in at‐risk individuals are imperative for the safe and effective use of long‐term antiplatelet therapy.
Fields of Study & Subjects
Antiplatelet Therapy and Cardiovascular Diseases
Inflammatory mediators and NSAID effects
Gastrointestinal Bleeding Diagnosis and Treatment
Publication details
- Journal / source
- Clinical Case Reports
- Publisher
- Wiley
- Volume
- 14
- Issue
- 2
- Pages
- e71913–e71913
- Publication date
- 21 January 2026
- Language
- EN